It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi! I actually feel the same way you do. I have cystic acne too and have been on minocin 3 times in the last 4 years. It works great while I am on it but the couple of times I have come off of it, the acne has come back. It hasn't come back worse, but it has come back, so I am not sure if the bacteria is more resistant or not. I too am afraid of accutane. My derm thinks I should only need to take my minocin for a while longer because with age my skin should produce less oil anyway (I am currently 23). I only have cysts on my right cheek, no where else. I do get the odd little pimple in other places but that's no big deal. Right now accutane isn't an option for me anyway because I am out of school and no longer covered under my dad's medical insurance, so I'd have to pay for it out of my pocket and I hear its very very expensive. I am not going to tell you what to do, to take the antibiotics or the accutane. I am only sharing with you my story and you can derive from it what you wish. I think as for the side-effects of accutane it all depends on the person, but that's the case with any medication. Some people have bad side-effects and some have more managable ones. I guess the only way to find out is to try! This board is a good way to help you make up your mind. You can read people's stories and make up your own mind. OH yeah, as for the antibiotics rendering your birth control useless: I have asked my family doctor, my dermatologist, and my gynecologist and all three say that when you take antibiotics with a birth control pill (bcp) your risk for pregnancy is increased but the risk is only small! My derm says that the bcp reduces the effectiveness of the pill only a little. Whether or not you use an extra form of birth control depends on how bad it would be if you were to become pregnant. I think saying it renders the bcp useless is a little extreme! It does reduce its effectiveness, so there is a risk for pregnancy, keep that in mind. I haven't read the other posts to your topic, because there are so many. I am not sure if anyone else has suggested it, but I would like to throw out the idea of trying the birth control pill Diane 35. I was on it for about two years and it worked great to control my cystic acne. I am not sure where you live but it might or might not be available there. I had to stop taking it because I started to experience breakthrough bleeding towards the end of those 2 years. Again, don't think that means Diane causes bleeding but it did in MY case, it might not in others. That way you wouldn't need to worry about antibiotics or accutane. It's just a thought! Well, I think I have babbled on for enough now. I am sure there are other things I could tell you but I can't think of them right now. i hope my story has helped a little. Good luck with finding out what you want to do. Take care.





All times are GMT -7. The time now is 02:03 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!